Mississippi, 2006Lightning Strike in Mississippi, March 5, 2006
March 5, 2006 · NWS MEG · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 5, 8:22 PM CST, 38 minutes earlier.
Area forecast discussion, Mar 5, 8:22 PM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
822 PM CST SUN MAR 5 2006
.DISCUSSION...
RADAR COVERAGE MORE WIDESPREAD THAN EXPECTED SO UPDATED FORECAST
ACROSS NORTH MS TO UP POPS FOR THIS EVENING. TRENDS SHOW RAIN
SHOULD BE OUT OF THE REGION AROUND MIDNIGHT. WILL LIKELY HAVE ONE
MORE UPDATE TO REMOVE EVENING WORDING. STEEP MID LEVEL LAPSE RATES
HAVE RESULTED IN A FAIR AMOUNT OF LIGHTING THIS EVENING. NOT
ENOUGH INSTABILITY FOR SEVERE WEATHER. NO CHANGES MADE TO TEMPS OR
SKY COVER.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
VALLE
Hazardous weather outlook, Mar 5, 4:41 AM CST, 16 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
441 AM CST SUN MAR 5 2006
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061100-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
441 AM CST SUN MAR 5 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
UNSETTLED WEATHER WILL DEVELOP ACROSS THE MID-SOUTH TOWARD THE
MIDDLE AND END OF THIS WEEK. STRONG SOUTH WINDS WILL PUSH MOIST AND
INCREASINGLY UNSTABLE AIR INTO THE AREA.
A STRONG LOW PRESSURE SYSTEM IS FORECAST TO MOVE ACROSS THE
MID-SOUTH THURSDAY AND THURSDAY NIGHT. SOME STRONG TO SEVERE
THUNDERSTORMS ARE POSSIBLE ALONG WITH LOCALLY HEAVY RAIN.
AN UPPER LEVEL STORM SYSTEM AND AN ASSOCIATED COLD FRONT IS
FORECAST TO MOVE INTO THE WESTERN PLAINS SATURDAY. THE POTENTIAL
EXISTS FOR SOME STRONG TO SEVERE THUNDERSTORMS ACROSS THE
MID-SOUTH AHEAD OF THIS SYSTEM.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST WEATHER FORECASTS FOR THE
MIDDLE AND END OF THIS WEEK AS WE MOVE INTO THE SEVERE WEATHER
SEASON.
JCL
Lightning, Tishomingo
- When
- March 5, 9:00 PM CST to 9:01 PM CST
- Where
- Tishomingo County, Iuka
- Property damage
- $30,000
- Reported by
- NEWSPAPER
- Coordinates
- 34.740, -88.239 (the zone’s center; the record gives no point)
A guest house was destroyed by fire caused by a lightning strike near Mt. Evergreen(Toenail) Cemetery near Iuka.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Wisconsin, March 5, 20064 events
- Winter Storm and Hail in California, March 5 to 7, 2006$5,000 · 0.33 in hail · 4 events
- Hail in Nebraska, March 5, 20060.88 in hail · 3 events
- Winter Weather in Iowa, March 5, 2006$6,000 · 3 events
- High Wind in Oregon, March 5, 200660 kt wind · 3 events
- High Wind in Oklahoma, March 5, 200653 kt wind · 1 event
- Hail in Nebraska, March 5, 20060.75 in hail · 1 event
- Hail in Nebraska, March 5, 20060.75 in hail · 1 event
- Hail in Nebraska, March 5, 20060.75 in hail · 1 event
- Hail in Nebraska, March 5, 20060.75 in hail · 1 event
- Heavy Snow in Iowa, March 5, 20061 event
- Heavy Snow in Minnesota, March 5, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496587.